MAUDE Adverse Event Report: BIOMET 3I 3I T3® EX HEX PARALLEL WALLED IMPLANT 5 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3® EX HEX PARALLEL WALLED IMPLANT 5 X 10MM; DENTAL IMPLANT
Model Number BOES510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight unknown / not provided.
 
Event or Problem Description
It was reported that three months after placement, the implant boes510 in dental site 19 was removed due to peri-implantitis.
 
Additional Manufacturer Narrative
Supplemental medwatch zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer.H6: event problem and evaluation codes.H10: additional narrative.Two (2) 3i t3® ex hex parallel walled implants 5 x 10mm (boes510) were returned for investigation.Visual evaluation of the as returned products identified signs of wear due to usage around the external threads, collar and the platform.There was presence of debris (bone residue) around the implant threads.The external hex on one of the implant was damaged, likely from the removal process.The products matched print specifications where measured against drawing.No pre-existing conditions were noted on the per.The reported products were located on tooth sites 36 and 46 (fdi), and used for approximately 5.5 months.The customer has not provided additional pictures or x-ray images of the implant sites.Device history record review was completed for the subject lot number 2013120418.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance, which could have caused or contributed to the reported events was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2013120418) for similar events and no other complaint was identified.A definitive root cause could not be identified.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3® EX HEX PARALLEL WALLED IMPLANT 5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9590103
Report Number0001038806-2020-00114
Device Sequence Number10929478
Product Code DZE
UDI-Device Identifier00844868032519
UDI-Public(01)00844868032519(17)190114(10)2013120418(241)BOES510
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K133049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/14/2019
Device Model NumberBOES510
Device Catalogue NumberBOES510
Device Lot Number2013120418
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR